Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 26, 2011, 7:13 PM EDT for Saint Lucie County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 26, 2011, 7:33 PM EDT
- In force
- 20 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:17 PM EDT | HAIL 0.88 | Port Saint Lucie, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS52 KMLB 262313
SVRMLB
FLC111-270015-
/O.NEW.KMLB.SV.W.0026.110426T2313Z-110427T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ST. LUCIE COUNTY IN FLORIDA
* UNTIL 815 PM EDT.
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAINT LUCIE WEST AND WHITE CITY...AND MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
INDIAN RIVER ESTATES...WHITE CITY...FORT PIERCE...SAINT LUCIE
AIRPORT...FORT PIERCE INLET...SAINT LUCIE VILLAGE...INDRIO...QUEENS
COVE AND LAKEWOOD PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2739 8027 2743 8029 2744 8031 2742 8031
2736 8028 2726 8032 2730 8052 2755 8048
2755 8031 2750 8030 2750 8029 2744 8028
2741 8026
TIME...MOT...LOC 2313Z 193DEG 10KT 2737 8040
$$1 follow-up statement
886
WWUS52 KMLB 262333
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
733 PM EDT TUE APR 26 2011
FLC111-262343-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-110427T0015Z/
ST. LUCIE-
733 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LUCIE COUNTY IS
CANCELLED...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...SMALL HAIL WILL
STILL BE POSSIBLE...AND TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING
STRIKES WILL CONTINUE.
LAT...LON 2739 8027 2743 8029 2744 8031 2742 8031
2736 8028 2726 8032 2730 8052 2755 8048
2755 8031 2750 8030 2750 8029 2744 8028
2741 8026
TIME...MOT...LOC 2333Z 193DEG 10KT 2742 8039
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:25 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 3:25 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT TUE APR 26 2011 .DISCUSSION... THIS AFTERNOON-TONIGHT...SOUTHWEST FLOW HAS PICKED UP MORE THAN EXPECTED THIS AFTERNOON WHICH HAS KEPT THE EAST COAST SEA BREEZE (AND THE ASSOCIATED SHOWERS AND STORMS) PINNED ALONG THE IMMEDIATE EAST COAST AND HAS PUSHED THE WEST COAST SEA BREEZE IN AS FAR AS THE I-75 CORRIDOR. COVERAGE HAS REMAINED ISOLATED SO FAR THIS AFTERNOON...WITH MOST ACTIVITY OCCURRING ALONG THE VOLUSIA AND NORTHERN BREVARD COASTS. AFTERNOON SEA BREEZE COLLISION NOW LOOKS TO OCCUR JUST TO THE EAST OF THE ORLANDO METRO TO THE TREASURE COAST WHERE THE LAKE OKEECHOBEE BOUNDARY WILL INTERACT WITH THE SEA BREEZE. OUTFLOW BOUNDARIES FROM ANY ACTIVITY WILL HELP INCREASE COVERAGE ACROSS THE INTERIOR THOUGH COVERAGE ACROSS LAKE COUNTY WILL BE THE LOWEST. HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS WITH ANY THUNDERSTORMS THIS AFTERNOON. THOUGH STEERING FLOW IS WEAK...ACTIVITY WILL TEND TO DRIFT BACK TOWARDS THE COAST THIS EVENING WITH ISOLATED SHOWERS AND STORMS THROUGH MIDNIGHT. CONVECTIVE DEBRIS WILL KEEP SKIES PARTLY CLOUDY...WITH PATCHY FOG POSSIBLE ACROSS LAKE COUNTY AGAIN TOWARDS SUNRISE. SOUTH/SOUTHEAST WINDS WILL KEEP TEMPS TONIGHT ABOVE NORMAL WITH LOWS IN THE LOW/MID 70S. WED...WEDNESDAY REPRESENTS A TRANSITION DAY AS LOW LEVEL RIDGE AXIS SLIPS SOUTH AHEAD OF FRONT CROSSING THE CENTRAL GULF AND SW FLOW INCREASES ACROSS THE PENINSULA. MODELS INDICATE WEAK MID LEVEL RIDGING ACROSS THE AREA...LIKELY THE RESULT OF SUBSIDENCE BEHIND THE DEPARTING WAVE REMNANTS. COVERAGE WILL BE LOWER THAN TODAY...AND ONLY CARRYING 20 PERCENT ACROSS THE AREA IN THE AFTERNOON. THUNDERSTORMS MAINLY EAST OF I-4 WITH SEA BREEZE CONVERGENCE CENTERED OVER ECFL DURG MID/LATE AFTERNOON. IT WILL BE A HOT DAY WITH HIGHS IN THE LOW TO MID 90S ACROSS THE INTERIOR AND UPPER 80S/AROUND 90 ALONG THE COAST...DEPENDENT ON HOW QUICKLY THE EAST COAST SEA BREEZE DEVELOPS. THE COMBINATION OF WARM TEMPERATURES AND DEWPOINTS IN THE UPPER 60S AND 70S WILL MEAN THAT A FEW LOCATIONS WILL SEE HEAT INDICIES IN THE UPPER 90S TO AROUND 100F. THU-THU NIGHT...WARM CONDITIONS WILL CONTINUE ON THURSDAY WITH SOUTHWESTERLY FLOW IN PREFRONTAL AIR MASS. HIGH TEMPS CLIMBING INTO LOW/MID 90S INTERIOR AND NEAR 90/LOWER 90S COAST BEFORE SCATTERED SHOWERS AND STORMS MOVE IN. LATEST MODEL RUNS INDICATE TIME FRAME FOR HIGHEST CHANCES WILL BE THURSDAY AFTERNOON THROUGH EVENING WITH THE FRONT STILL LINGERING ACROSS THE SOUTHERN SECTIONS THROUGH THE OVERNIGHT HOURS INTO EARLY FRI. LOW TEMPS THURSDAY NIGHT FALLING INTO THE MID/UPPER 60S NORTH WHERE THE FRONT HAS PUSHED THROUGH... BUT REMAINING IN THE LOWER 70S ACROSS THE SOUTH. PREVIOUS DISCUSSION... FRI-SAT...POST FRONTAL RIDGE BUILDING ACROSS THE SE DURING FRI WL PRODUCE STABLE AND COOLER CONDITIONS WITH A RATHER RAPID RETURN TO ONSHORE CONDITIONS EARLY SAT AS HIGH PRESSURE MOVES ACROSS THE SE. EXTENDED...A RATHER STOUT GULF UPPER RIDGE IS ADVERTISED ACROSS THE STATE EARLY NEXT WEEK WITH NO SIG RAIN CHC THROUGH MON. RIDGE SHOWS TENDENCY TO WEAKEN DURING TUE WITH A LIKELY RETURN TO SMALL AFTERNOON POP INLAND WITH BREEZE COLLISIONS. && .AVIATION...SCT IFR SHRA/TSRA ALONG EAST AND WEST COAST SEA BREEZES WITH COVERAGE INCREASING WITH COLLISION OVER AND EAST OF ORLANDO METRO AFTER 22Z. ACTIVITY WILL DRIFT BACK TOWARDS THE COAST THROUGH 02Z. PREVAILING VFR AFTER 02Z...WITH PATCHY MVFR FOG POSSIBLE AROUND KLEE AFTER 10Z. ISOLD SHRA DEVELOPING ALONG EAST COAST SEA BREEZE AFTER 27/16Z. && .MARINE...WINDS HAVE TURNED S OR SW OVER THE WATERS THIS AFTERNOON WITH THE EXCEPTION OF THE CLOSE TO THE COAST WITH THE EAST COAST SEA BREEZE. FLOW WILL REMAIN SOUTHERLY OVERNIGHT 10-15KTS...OCCASIONALLY 15-20KTS OFFSHORE. EAST COAST SEA BREEZE DEVELOPS AGAIN TOMORROW AFTERNOON WITH WINDS BECOMING SE ALONG THE COAST. SEAS WILL SLOWLY SUBSIDE INTO WEDNESDAY AS WINDS VEER WITH 4-5FT NEARSHORE BECOMING 3-4FT BY THE AFTERNOON. SEAS OFFSHORE REMAIN AT 4-6FT WITH PERIODS CONTINUE OVER THE ENTIRE WATERS AT 8-9S. WILL CONTINUE THE CAUTIONARY STATEMENT FOR THE OFFSHORE WATERS. S-SW STEERING FLOW MAY BRING A FEW STORMS BACK OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC THIS AFTERNOON AND AGAIN ON WEDNESDAY. CAUTION HEADLINES TO BORDERLINE SCA CONDITIONS OFFSHORE LEGS FOR WED NIGHT-THURS WITH INCREASING SOUTHWESTERLY FLOW AHEAD OF FRONT...ALONG WITH OFFSHORE MOVING TSRA THU AFTN-THU NIGHT AS FRONT WORKS DOWN PENINSULA. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 71 90 / 30 20 20 40 MCO 70 92 71 91 / 20 20 10 30 MLB 72 89 72 89 / 30 20 20 30 VRB 72 88 73 88 / 30 20 20 30 LEE 70 92 70 89 / 20 20 10 40 SFB 71 93 71 91 / 30 20 10 40 ORL 72 92 72 90 / 30 20 10 40 FPR 73 88 73 89 / 30 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...MOSES LONG TERM....GLITTO
Hazardous weather outlook, Apr 26, 5:58 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 558 PM EDT TUE APR 26 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 558 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... OUTFLOWS FROM EAST COAST STORMS INTERACTING WITH THE CLOUD LINE FROM THE LAKE OKEECHOBEE SHADOW AND THE WEST COAST SEA BREEZE BOUNDARY THAT HAD PUSHED TO THE EAST SIDE OF THE PENINSULA WILL PRODUCE LIGHTNING STORMS THROUGH LATE EVENING.THE STORMS WILL BE CAPABLE OF PRODUCING CLOUD TO LIGHTNING STRIKES...GUSTY WINDS AND HEAVY RAIN AS THEY MOVE SLOWLY BACK TOWARD THE EAST COAST. ...FLOOD IMPACT... SLOW MOVING LIGHTNING STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING ACCUMULATIONS OF RAIN THAT MAY LEAD TO TEMPORARY PONDING OF WATER ON AREA ROADWAYS AND LOW LYING AREAS. THE FLOODING CONCERN WILL BE ALLEVIATED BY MIDNIGHT AS STORMS WILL HAVE DISSIPATED ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING OFF LAND BETWEEN PONCE AND SAINT LUCIE INLETS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN ADDITION TO HEAVY RAIN AND CLOUD TO WATER LIGHTNING STRIKES. ...WIND AND SEA IMPACT... SOUTHEAST WINDS AROUND 10 TO 15 KNOTS WILL COMBINE WITH AN EASTERLY SWELL TO GENERATE WAVE HEIGHTS UP TO 6 FEET OFFSHORE OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION IF GOING INTO THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TOMORROW AND THURSDAY. HOWEVER BEST CHANCE FOR THUNDERSTORMS WILL OCCUR THURSDAY ALONG AND AHEAD OF A COLD FRONT THAT IS FORECAST TO CROSS EAST CENTRAL FLORIDA LATE THURSDAY INTO THURSDAY NIGHT. A FEW STRONG STORMS MAY BE POSSIBLE WITH THIS FRONT BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EVENING UPDATE: WIMMER
In the hours before
Special weather statement, Apr 26, 7:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
701 PM EDT TUE APR 26 2011
FLZ059-262345-
ST. LUCIE-
701 PM EDT TUE APR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HAIL AND STRONG
WINDS OVER EASTERN ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL
AND WIND GUSTS OF 40 TO 50 MPH FROM CARLTON TO SAINT LUCIE WEST AND
PORT SAINT LUCIE. THE STORMS WERE DRIFTING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORMS INCLUDE PORT SAINT LUCIE RIVER
PARK.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
AND URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THIS
AREA.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2736 8026 2743 8029 2744 8031 2742 8031
2735 8027 2720 8034 2726 8053 2756 8046
2751 8034 2751 8030 2750 8029 2745 8028
2739 8025
TIME...MOT...LOC 2259Z 181DEG 1KT 2732 8041
CRISTALDILocal storm report, Apr 26, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
711 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PORT SAINT LUCIE 27.28N 80.35W
04/26/2011 M0.25 INCH ST. LUCIE FL TRAINED SPOTTER
&&
GUSEMANLocal storm report, Apr 26, 7:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLOOD PORT SAINT LUCIE 27.28N 80.35W
04/26/2011 ST. LUCIE FL TRAINED SPOTTER
PONDING ON ROADWAYS 2 MILES EAST OF INTERSTATE 95. ALSO 1
INCH OF RAIN IN 20 MINUTES.
&&
GUSEMANThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:11 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 64 min |
| Apr 26, 6:27 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 93 min |
| Apr 26, 7:01 PM EDT | Special Weather Statement | MLB | Saint Lucie | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.